Oklahoma, 2020Flash Flood and Damaging Winds in Oklahoma, July 10, 2020
July 10, 2020 · NWS OUN · 28 events in 11 counties and zones
A convective system dropped southward through northern and central Oklahoma during the morning of the 10th, with numerous severe wind reports received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A convective system dropped southward through northern and central Oklahoma during the morning of the 10th, with numerous severe wind reports received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 10, 5:17 AM CST, 58 minutes earlier.
Area forecast discussion, Jul 10, 5:17 AM CST, 58 minutes before
Area Forecast Discussion
National Weather Service Norman OK
617 AM CDT Fri Jul 10 2020
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 252 AM CDT Fri Jul 10 2020
Elevated convection has developed over much of central Kansas,
extending in a more isolated fashion into south-central Kansas.
These showers and storms may affect parts of north-central into
eastern Oklahoma later this morning. The risk of severe storms
is low this morning.
Heat and humidity will drive the heat indices into advisory levels
over much of our forecast area today. We have extended the Heat
Advisory for today to match the geographical area affected
tomorrow, based on the currently-forecast heat indices...and with
the assumption that our dewpoint temperature forecasts are, if
anything, too low.
In summary, there are low chances for showers/thunderstorms this
morning over our northeastern counties. Otherwise, expect hot and
humid conditions through tonight.
&&
.LONG TERM...
(Saturday through Thursday)
Issued at 214 AM CDT Fri Jul 10 2020
With the center of the strong upper high over NM, the eastern part
of the southern plains are exposed this weekend to any features in
the southern part of the jet stream. A weak front is expected to
move into northern and possibly central Oklahoma Saturday afternoon.
The weak convergence and the very hot and humid air mass is the
reason for thunderstorm chances there later in the afternoon and
evening. There is a signal for a weak short-wave trough to move
through the northern part of the upper high late Sunday and early
Monday which will bring the next chance for thunderstorms. This is
basically the extent of rain chances from Saturday through the next
week. The main hazard Saturday will be the extreme heat and
humidity. It will likely be the hottest day of the year so far. A
heat advisory is in effect Saturday afternoon for north central,
central, and southwestern Oklahoma, Chickasaw Nation, and adjacent
parts of Choctaw Nation. Beyond the weekend the upper high drifts
slowly east into Arkansas with very hot conditions continuing in the
southern plains.
&&
.AVIATION...
(12Z TAFS)
Issued at 615 AM CDT Fri Jul 10 2020
A cluster of strong thunderstorms over south-central Kansas will
likely expand south into north-central Oklahoma early this
morning. KPNC is the only TAF site in our forecast area in the
path of these storms. By midday, storms should be confined to
eastern Oklahoma, as they gradually dissipate. Otherwise, expect
VFR conditions with mainly southerly winds.
CmS
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 97 78 106 74 / 10 0 20 20
Hobart OK 103 78 109 75 / 10 0 0 10
Wichita Falls TX 101 78 107 76 / 0 0 0 10
Gage OK 102 76 107 71 / 10 0 10 10
Ponca City OK 96 77 101 71 / 20 10 20 30
Durant OK 97 76 102 76 / 10 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT Saturday for OKZ005>008-011>013-
017>020-023>048-050>052.
TX...Heat Advisory until 7 PM CDT Saturday for TXZ083>090.
&&
SHORT TERM...23
LONG TERM....09
AVIATION...23Hazardous weather outlook, Jul 10, 3:00 AM CST, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
400 AM CDT Fri Jul 10 2020
OKZ004>048-050>052-TXZ083>090-111100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-Noble-
Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-Beckham-
Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-
Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-Tillman-
Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson-
Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-Foard-Wilbarger-
Wichita-Knox-Baylor-Archer-Clay-
400 AM CDT Fri Jul 10 2020
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Thunderstorms...
There is a slight risk of severe thunderstorms Friday morning across
north central Oklahoma. The slight risk area is east of a line from
Medford to Perry. There is a marginal risk of severe storms east of
a line from Alva to Cushing. Storms may be capable of producing hail
to the size of half dollars and wind gusts of 60 mph.
.Heat...
A heat advisory is in effect throughout much of central and western
Oklahoma, apart from the northwest.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
.Thunderstorms...
Low thunderstorm chances return Saturday night north of Interstate
40 and east of U.S. 81. Strong to severe thunderstorms capable of
damaging wind gusts up to 60 mph and quarter size hail will be
possible Saturday night in north central Oklahoma.
.Heat...
A heat advisory is in effect throughout much of central and western
Oklahoma, apart from the northwest.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 10, 5:32 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
632 AM CDT Fri Jul 10 2020
OKZ007-008-101200-
Kay OK-Grant OK-
632 AM CDT Fri Jul 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kay and Grant
Counties Until 700 AM CDT...
AT 628 AM CDT, a severe thunderstorm was located 8 miles south of
Argonia, Kansas, moving southeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 60 MPH...
Locations impacted include...
Medford, Pond Creek, Lamont, Wakita, Braman, Deer Creek, Manchester,
Jefferson, Renfrow, Nardin and Blackwell Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.
&&
LAT...LON 3687 9730 3662 9765 3675 9811 3700 9811
3700 9738
TIME...MOT...LOC 1128Z 333DEG 15KT 3714 9779
CMSSpecial weather statement, Jul 10, 6:08 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
708 AM CDT Fri Jul 10 2020
OKZ006>008-012-013-101300-
Garfield OK-Alfalfa OK-Kay OK-Grant OK-Noble OK-
708 AM CDT Fri Jul 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR Garfield...eastern Alfalfa...
Kay...Grant and Noble Counties Until 800 AM CDT...
AT 704 AM CDT, an area of strong to severe thunderstorms was over
south-central Kansas and north-central Oklahoma. The most severe
thunderstorm was located 4 miles west of Renfrow, moving south at 45
MPH. Strong winds and large hail may occur before 8 am in the areas
of Enid, Perry, Blackwell, and Ponca City. Stronger winds and larger
hail will be possible in and near Medford.
HAZARDS INCLUDE...
Hail up to the size of quarters...
Wind gusts to 60 MPH...
Minor flooding in areas of poor drainage...
This includes Interstate 35 between mile markers 181 and 236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.
&&
LAT...LON 3678 9675 3677 9682 3674 9683 3675 9689
3668 9693 3670 9704 3668 9706 3659 9706
3658 9700 3660 9691 3658 9689 3655 9690
3651 9703 3633 9703 3616 9743 3635 9810
3646 9811 3646 9812 3700 9824 3700 9675
TIME...MOT...LOC 1204Z 346DEG 40KT 3690 9773
CMSThunderstorm Wind, Grant
- When
- July 10, 6:15 AM CST
- Where
- Grant County, 0.89 mi SW of Medford
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.800, -97.740
Tree damage and 2 semi trucks on their side in Medford. Time is radar estimate.
Thunderstorm Wind, Grant
- When
- July 10, 6:15 AM CST
- Where
- Grant County, 1.77 mi SW of Medford
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.790, -97.750
Thunderstorm Wind, Kay
- When
- July 10, 6:55 AM CST
- Where
- Kay County, 0.89 mi NW of Blackwell Tonkawa Muni Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.750, -97.360
Thunderstorm Wind, Garfield
- When
- July 10, 7:05 AM CST
- Where
- Garfield County, 2.33 mi ESE of Breckinridge
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.430, -97.690
Thunderstorm Wind, Garfield
- When
- July 10, 7:10 AM CST
- Where
- Garfield County, 2.33 mi ESE of Breckinridge
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.430, -97.690
Thunderstorm Wind, Woods
- When
- July 10, 7:10 AM CST
- Where
- Woods County, Freedom
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.770, -99.110
Thunderstorm Wind, Grant
- When
- July 10, 7:18 AM CST
- Where
- Grant County, 0.69 mi S of Salt Fork
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.630, -97.590
Grant county sheriff reports tree and power line damage east of Medford to south of Lamont.
Thunderstorm Wind, Major
- When
- July 10, 8:05 AM CST
- Where
- Major County, Fairview
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.270, -98.480
Thunderstorm Wind, Blaine
- When
- July 10, 8:55 AM CST
- Where
- Blaine County, 0.89 mi NW of Watonga
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.860, -98.420
Thunderstorm Wind, Oklahoma
- When
- July 10, 9:17 AM CST
- Where
- Oklahoma County, 6.23 mi NW of The Village
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.640, -97.620
Estimated severe wind gust.
Thunderstorm Wind, Canadian
- When
- July 10, 9:35 AM CST
- Where
- Canadian County, 3.96 mi WSW of El Reno
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 35.500, -98.020
Estimated severe wind gust.
Thunderstorm Wind, Oklahoma
- When
- July 10, 9:53 AM CST
- Where
- Oklahoma County, 0.89 mi SW of (Pwa)wiley Post Apt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.520, -97.660
Thunderstorm Wind, Canadian
- When
- July 10, 9:56 AM CST
- Where
- Canadian County, 1.78 mi SE of Yukon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.480, -97.720
Estimated severe wind gust.
Thunderstorm Wind, Grady
- When
- July 10, 10:00 AM CST
- Where
- Grady County, 1.78 mi SW of Minco
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.290, -97.960
Thunderstorm Wind, Oklahoma
- When
- July 10, 10:04 AM CST
- Where
- Oklahoma County, 0.69 mi N of (Tik)tinker Afb
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.420, -97.390
Thunderstorm Wind, Oklahoma
- When
- July 10, 10:05 AM CST
- Where
- Oklahoma County, 1.83 mi ENE of Valley Brook
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.410, -97.450
Numerous tree limbs downed.
Thunderstorm Wind, Grady
- When
- July 10, 10:05 AM CST
- Where
- Grady County, 1.78 mi SW of Minco
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.290, -97.960
Thunderstorm Wind, Canadian
- When
- July 10, 10:12 AM CST
- Where
- Canadian County, 0.56 mi E of Mustang
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.390, -97.710
Thunderstorm Wind, Cleveland
- When
- July 10, 10:15 AM CST
- Where
- Cleveland County, Norman
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.220, -97.440
Numerous power poles downed around Norman.
Thunderstorm Wind, Cleveland
- When
- July 10, 10:15 AM CST
- Where
- Cleveland County, 3.06 mi SW of (Oun)norman Westheimer Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.220, -97.510
Four-inch diameter limbs downed.
Thunderstorm Wind, Grady
- When
- July 10, 10:15 AM CST
- Where
- Grady County, 1.33 mi WSW of Chickasha Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.070, -97.990
Thunderstorm Wind, McClain
- When
- July 10, 10:19 AM CST
- Where
- McClain County, Newcastle
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 35.250, -97.600
Estimated severe wind gust.
Thunderstorm Wind, Cleveland
- When
- July 10, 10:20 AM CST
- Where
- Cleveland County, 1.32 mi WSW of Norman
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.210, -97.460
Trees down at Wylie and Windsor.
Thunderstorm Wind, Cleveland
- When
- July 10, 10:20 AM CST
- Where
- Cleveland County, 2.9 mi WNW of Moore
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.350, -97.540
Estimated severe wind gust.
Flash Flood, Oklahoma
- When
- July 10, 10:27 AM CST to 1:27 PM CST
- Where
- Oklahoma County, Bethany to 0.53 mi S of Warr Acres
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.510, -97.640
Car submerged in Bethany.
Thunderstorm Wind, Cleveland
- When
- July 10, 10:30 AM CST
- Where
- Cleveland County, 2.36 mi ENE of (Oun)norman Westheimer Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.260, -97.430
Multiple fences blown down.
Thunderstorm Wind, Cleveland
- When
- July 10, 10:37 AM CST
- Where
- Cleveland County, 1.49 mi SSW of (Oun)norman Westheimer Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.230, -97.480
Uprooted cottonwood tree east of the Westwood golf course.
Thunderstorm Wind, Cleveland
- When
- July 10, 10:58 AM CST
- Where
- Cleveland County, 0.56 mi W of (Oun)norman Westheimer Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 35.250, -97.480
Estimated severe wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, July 10 to 13, 20203 deaths · 10 events
- Tropical Storm and Flash Flooding in New Jersey, July 10, 20201 death · 28 events
- Tornadoes and Hail in South Dakota, July 10, 20201 injured · EF1 · 44 events
- Flash Flooding and Flood in Nebraska, July 10 to 11, 2020$32,000 · 2.5 in hail · 36 events
- Damaging Winds in Nebraska, July 10, 2020$130,000 · 65 kt wind · 5 events
- Flash Flood and Flood in Pennsylvania, July 10, 2020$50,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Nebraska, July 10 to 11, 2020$50,000 · 1.5 in hail · 17 events
- Hail and Damaging Winds in Virginia, July 10, 2020$45,000 · 1.25 in hail · 18 events
- Damaging Winds and Lightning Strike in North Carolina, July 10, 2020$63,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in Ohio, July 10, 2020$35,000 · 50 kt wind · 13 events
- Damaging Winds in West Virginia, July 10, 2020$18,000 · 55 kt wind · 2 events
- Flash Flooding in Pennsylvania, July 10, 202014 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 910407, 910408, 910409, 910410, 910412, 910413, 910414, 910415, 910416, 910417, 910418, 910419, 910420, 910421, 910422, 910423, 910424, 910425, 910426, 910427, 910428, 910429, 910430, 910431, 910432, 910433, 910434, 910399.